Format

Send to

Choose Destination
Pharmacotherapy. 2006 Aug;26(8):1190-2.

Short-term memory loss associated with rosuvastatin.

Author information

1
Department of Clinical and Experimental Medicine and Pharmacology, Section of Pharmacology, University of Messina, Messina, Italy. lgalatti@unime.it

Abstract

Memory loss and cognitive impairment have been reported in the literature in association with several 3-hydroxy-3-methylglutaryl coenzyme A reductase inhibitors (statins), but we found no published case reports associated with rosuvastatin. To our knowledge, this is the first reported case of rosuvastatin-related short-term memory loss. A 53-year-old Caucasian man with hypercholesterolemia experienced memory loss after being treated with rosuvastatin 10 mg/day. He had no other concomitant conditions or drug therapies. After discontinuation of rosuvastatin, the neuropsychiatric adverse reaction resolved gradually, suggesting a probable drug association. During the following year, the patient remained free from neuropsychiatric disturbances. Clinicians should be aware of possible adverse cognitive reactions during statin therapy, including rosuvastatin.

PMID:
16863497
DOI:
10.1592/phco.26.8.1190
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center